OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 24, Iss. 8 — Aug. 1, 2007
  • pp: 2248–2256

Two-frequency radiative transfer and asymptotic solution

Albert C. Fannjiang  »View Author Affiliations


JOSA A, Vol. 24, Issue 8, pp. 2248-2256 (2007)
http://dx.doi.org/10.1364/JOSAA.24.002248


View Full Text Article

Enhanced HTML    Acrobat PDF (168 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Two-frequency radiative transfer (2f-RT) theory is developed for classical waves in random media. Depending on the ratio of the wavelength to the scale of medium fluctuation, the 2f-RT equation is either a Boltzmann-like integral equation with a complex-valued kernel or a Fokker–Planck-like differential equation with complex-valued coefficients in the phase space. The 2f-RT equation is used to estimate three physical parameters: the spatial spread, the coherence length, and the coherence bandwidth (Thouless frequency). A closed-form solution is given for the boundary layer behavior of geometrical radiative transfer and shows highly nontrivial dependence of mutual coherence on the spatial displacement and frequency difference. It is shown that the paraxial form of 2f-RT arises naturally in anisotropic media that fluctuate slowly in the longitudinal direction.

© 2007 Optical Society of America

OCIS Codes
(030.5620) Coherence and statistical optics : Radiative transfer
(290.4210) Scattering : Multiple scattering

ToC Category:
Coherence and Statistical Optics

History
Original Manuscript: October 20, 2006
Revised Manuscript: February 8, 2007
Manuscript Accepted: February 16, 2007
Published: July 11, 2007

Virtual Issues
Vol. 2, Iss. 9 Virtual Journal for Biomedical Optics

Citation
Albert C. Fannjiang, "Two-frequency radiative transfer and asymptotic solution," J. Opt. Soc. Am. A 24, 2248-2256 (2007)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-24-8-2248

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited